Heavy Snow, Foothills of the Blue Mountains
- When
- April 15, 12:00 AM PST to 8:00 AM PST
- Where
- Foothills of the Blue Mountains forecast zone
- Reported by
- TRAINED SPOTTER
5 inches of snow across the higher elevations of the Blue Mountain Foothills. 5 inches of snow.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
A late season snowfall dumped as much as 5.5 inches of snow across the higher elevations of the Blue Mountain Foothills. Condon, elevation 2840 feet, received 5.5 inches of snow. Snow fell down as low as 1700 feet in elevation where Athena picked up a half inch of snow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Apr 14, 7:25 PM PST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OREGON 825 PM PDT WED APR 14 2004 .SHORT TERM...A TROUGH OF LOW PRESSURE WILL REMAIN JUST OFF THE WEST COAST THROUGH FRIDAY. THE WATER VAPOR SATELLITE SHOWS A DISTURBANCE ROTATING THROUGH THE BASE OF THE TROUGH INTO OREGON. RADAR INDICATES THAT SCATTERED TO NUMEROUS SHOWERS ASSOCIATED WITH THIS DISTURBANCE ARE MOVING THROUGH EASTERN OREGON. THIS DISTURBANCE WILL KEEP A HIGHER THREAT OF RAIN AND SNOW SHOWERS SOUTH OF THE OREGON- WASHINGTON BORDER TONIGHT AND THURSDAY MORNING. MARGINAL INSTABILITY ASSOCIATED WITH THE OFFSHORE TROUGH WILL KEEP A THREAT OF SHOWERS OVER EASTERN OREGON AND WASHINGTON IN A SHOWERY REGIME THROUGH FRIDAY. THE HIGHEST INSTABILITY WILL BE DURING AFTERNOON HEATING. CURRENT FORECAST REFLECTS THESE TRENDS AND NO UPDATE IS ANTICIPATED. COONFIELD && .PRELIMINARY POINT TEMPS/POPS... PENDLETON (AIRPORT) 40 58 39 57 / 40 40 20 30 WALLA WALLA 43 59 42 59 / 30 40 20 30 TRI-CITIES 40 62 39 62 / 20 30 20 20 YAKIMA 38 60 37 59 / 30 30 20 20 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && 80
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 500 AM PDT WED APR 14 2004 ORZ041>050-WAZ024>030-151200- BLUE MOUNTAINS OF OREGON OR-CENTRAL OREGON OR- EAST COLUMBIA RIVER GORGE OR-EAST COLUMBIA RIVER GORGE WA- EAST SLOPES SOUTHERN CASCADES WA-FOOTHILLS OF THE BLUE MOUNTAINS WA- FOOTHILLS OF THE BLUE MOUNTAINS OR-GRANDE RONDE VALLEY OR- JOHN DAY VALLEY OR-KITTITAS VALLEY WA-LOWER COLUMBIA BASIN WA- LOWER COLUMBIA BASIN OR-NORTH CENTRAL OREGON OR- NORTHWEST BLUE MOUNTAINS WA-OCHOCO-JOHN DAY HIGHLANDS OR- WALLOWA COUNTY OR-YAKIMA VALLEY WA- 500 AM PDT WED APR 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AN UPPER LOW SPINNING OFF THE WASHINGTON AND NORTHERN OREGON COAST WILL SEND MOISTURE OVER THE AREA TODAY...LEADING TO ISOLATED/SCATTERED COVERAGE OF SHOWERS. SOME OF THE SHOWERS MAY BE LOCALLY HEAVY AND CONTAIN SMALL HAIL. A WAVE SPINNING AROUND THE UPPER LOW WILL MOVE INTO CENTRAL OREGON...OCHOCO AND JOHN DAY HIGHLANDS...JOHN DAY BASIN...AND THE WALLOWA MOUNTAINS TONIGHT. THIS WAVE WILL BRING NUMEROUS SHOWERS TO THESE AREAS WITH THE SNOW LEVEL LOWERING TO 4000 FEET. SNOW ACCUMULATIONS OF UP TO AN INCH CAN BE EXPECTED ABOVE 4000 FEET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A MEAN LONG WAVE TROUGH WILL BE CENTERED JUST OFF THE COAST THROUGH TUESDAY...WITH A MOIST SOUTH TO SOUTHWEST FLOW ALOFT PRESENT OVER THE PACIFIC NORTHWEST. SEVERAL WAVES WILL ROTATE THROUGH THE AREA...BRINGING PERIODS OF UNSETTLED WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1104 PM PDT WED APR 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 4 N LA PINE 43.73N 121.51W
04/14/2004 0.25 INCH DESCHUTES OR TRAINED SPOTTER
PEA SIZE HAIL COVERED THE GROUND. NO SIGNIFICANT WINDS OR
LIGHTNING ASSOCIATED WITH STORM.
&&
JWM1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2004Every state in 2004This day in weather historyWarnings in Oregon, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390399.